Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 239, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 31, 1995, 7:47 PM CDT for Ness County, Trego County, Kansas. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Aug 31, 1995, 7:47 PM CDT (00:47 UTC)
- Expired
- Aug 31, 1995, 8:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Ness County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2261 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 010048 RRA SVRDDC KSC135-195-010130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 747 PM CDT THU AUG 31 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL KANSAS ...NORTHWESTERN NESS COUNTY...SOUTHWESTERN TREGO COUNTY AT 745 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF WAKEENEY MOVING TO THE SOUTHEAST AT 20 MPH. THIS STORM HAS HAD A HISTORY OF PRODUCING ONE INCH DIAMETER HAIL. THE STORM WILL MOVE OVER OPEN FARMLAND AND WILL BE NEAR ARNOLD BY 815 PM CDT. EXPECT LARGE HAIL AND BRIEF HEAVY RAINFALL WITH THIS STORM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. MICHELS &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:16 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 31, 4:16 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 415 PM CDT THU AUG 31 1995 QSTN FOR TNGT RMNS LOCALE AND XTNT OF TSTMS. PER ADAP...FNT PULLING N IN W KS AS XPCTD SO CNVCTV FOCUS SHD BE ALG FNT WITH CELLS MOVG SE IN WK FLOW ALF. XTRM SW ZNS POPS <20% SO WL NEED TO PEEL OFF INTO ANOTHER GRP. TMRW SHD BE TAD WRMR AND FWC AGREES SO HV USED. IN LTR PDS WL ALSO STICK TO FWC. MDLS AGREE ON ANTHR VORT LOBE SWINGING ESE ACRS NEBR AND NRN/ERN KS TMRW EVE SO SML POPS MAY BE NEEDED IN MY NRN AND ERN ZNS. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:38 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 52 min |
| Aug 31, 9:31 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 26 min |
| Aug 31, 9:31 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 44 min |
| Aug 31, 10:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.